Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 459, NWS Jackson, MS

July 1, 2005Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2005, 12:11 PM CDT for Warren County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2005, 12:11 PM CDT (17:11 UTC)
Expired
Jul 1, 2005, 12:45 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1801 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 011711
SVRJAN
MSC149-011745-
/O.NEW.KJAN.SV.W.0459.050701T1711Z-050701T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF VICKSBURG

* UNTIL 1245 PM CDT

* AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF VICKSBURG...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WARREN COUNTY AT 1230 PM CDT

LAT...LON 3237 9092 3228 9093 3221 9110 3215 9096
      3217 9078 3233 9070

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:20 AM CDT, 51 minutes earlier.

Area forecast discussion, Jul 1, 11:20 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT FRI JUL 1 2005

.DISCUSSION...ANOTHER UPDATE COMING OUT DUE TO RADAR TRENDS.
OUTFLOW BNDRY BEGINNING TO LIGHT UP LIKE A CHRISTMAS TREE AND A FEW
TSRA HAVE DEVELOPED OUT AHEAD OF THE OUTFLOW BNDRY AS WELL. THE
ATMOSPHERE IS VERY MOIST AND UNSTABLE AND THIS MAY ALLOW FOR A FEW
SEVERE TSRA. MAIN CONCERN IS GOING TO BE STRAIGHT LINE WINDS
ESPECIALLY WITH THE POSSIBLE DEVELOPING LINE ALONG THE OUTFLOW
BNDRY. HAVE UPPED POPS ACROSS THE SOUTH TO 70% AND WILL LIKELY BE
GREATER THAN THAT. ALSO UPPER POPS IN THE WEST TO ACCOUNT FOR SHRA
AND TSRA FILTERING IN FROM THE MCS THAT WAS MOVING OUT OF EAST OK.
WITH THE RAIN AND CLOUD COVER TEMPS ACROSS THE NORTH HAVE NOT COME
ANY NEAR THE FORECAST HIGH SO I HAVE LOWERED TEMPS IN THE GLH AND
GWO AREA. ELSEWHERE HIGHS HAVE PRETTY MUCH ALREADY BEEN SEEN AND NOW
WITH NUMEROUS TSRA AND GREATER CLOUDS TEMPS SHOULD HOLD STEADY UNTIL
RAIN COOLS THE AREA OFF.

ZONES OUT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jul 1, 10:29 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CDT FRI JUL 01 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021529-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1029 AM CDT FRI JUL 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS ARE POSSIBLE TODAY ACROSS PORTIONS OF
EXTREME NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. THIS AREA
IS PRIMARILY ALONG AND SOUTH OF A LINE FROM RAYVILLE..LOUISIANA
TO COLUMBUS...MISSISSIPPI.

AS AN OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE OUTLOOK
AREA IT MAY PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. ANY
THUNDERSTORM THAT DEVELOPS WILL BE IN A VERY MOIST AND UNSTABLE
AIRMASS. THIS WILL ALLOW FOR QUICKLY DEVELOPING THUNDERSTORMS
THAT COULD POSSIBLY BRING WIND GUSTS UP TO OR GREATER THAN 60
MPH. THERE IS ALSO A THREAT FOR SOME SMALL HAIL AS THE FREEZING
LEVEL ALOFT HAS DROPPED SOME. ANY HAIL THAT DOES DEVELOP WILL
LIKELY BE SMALL BUT THERE IS AN OUTSIDE CHANCE OF SEEING HAIL UP
TO AN INCH WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...DAYS TWO AND THREE...SATURDAY AND SUNDAY...
A FEW STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
SATURDAY... ESPECIALLY TO THE SOUTH OF A GREENVILLE TO DEKALB
LINE. THE MAIN RISK FROM ANY STORMS WILL BE DAMAGING WIND GUSTS.

A COLD FRONT WILL BEGIN TO STALL AS IT MOVES INTO NORTHEAST
LOUISIANA AND THE SOUTHERN HALF OF MISSISSIPPI SATURDAY MORNING.
STORMS ALONG AND AHEAD OF THE FRONT WILL CONTINUE TO HAVE ACCESS
TO A VERY MOIST AND UNSTABLE AIRMASS. THE FRONT IS EXPECTED TO
WEAKEN SATURDAY NIGHT AND THE RISK FOR SEVERE THUNDERSTORMS WILL
SUBSIDE AS A RESULT.

...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTER...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL
SUPPORT OF SEVERE WEATHER MAY BE NEEDED TODAY AND SATURDAY. AFTER
THAT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH NEXT
THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 1, 11:27 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT FRI JUL 1 2005

LAZ015-016-023-025-MSZ042>045-047>051-053>057-011730-
CLAIBORNE-COPIAH-FRANKLIN LA-HINDS-JASPER-LEAKE-MADISON LA-
MADISON MS-NESHOBA-NEWTON-RANKIN-RICHLAND-SCOTT-SIMPSON-SMITH-TENSAS-
WARREN-YAZOO-
1127 AM CDT FRI JUL 1 2005

...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI...

AT 1125 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE FROM NEAR RAYVILLE...
LOUISIANA...TO 10 MILES NORTH OF VICKSBURG...THEN NORTHEAST ALONG
THE BIG BLACK RIVER TO NEAR PICKENS. THE STORMS WERE MOVING SOUTHEAST
AT 30 MPH. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS TO 40 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH THE POTENTIAL FOR
SOME HAIL.

THESE STORMS WERE DEVELOPING ALONG A BOUNDARY PRODUCED BY
THUNDERSTORMS THAT OCCURRED OVER NORTHERN MISSISSIPPI THIS MORNING.
THIS BOUNDARY WILL CONTINUE TO SAG SOUTHEAST ACROSS NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI...TRIGGERING ADDITIONAL
THUNDERSTORM DEVELOPMENT. A FEW OF THESE STORMS MAY BECOME SEVERE...
WITH DAMAGING WIND GUSTS OF 60 MPH THE PRIMARY RISK. FREQUENT CLOUD
TO GROUND LIGHTNING...TORRENTIAL RAIN...AND POSSIBLY SOME HAIL...
WILL ALSO OCCUR WITH THE STRONGEST STORMS.

STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN
JACKSON.

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:09 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston51 min
Jul 1, 6:21 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.